Command

A 13-year-old studen of Command Secondary School in Suleja, has been left with horrific burns after a nurse at the school clinic allegedly administered him with  wrong medication .

SaharaReporters reporters that the incident which nearly took the student’s life occurred on April 30 when he sought medical treatment for having a high body temperature.

After the drugs were administered to the student, he began to develop rashes all over his body. He also noticed that his lips were swollen and his eyes were red.

The situation worsened when the nurse abandoned him at the school’s clinic for three days without making an effort to ameliorate his condition.

The young student was then sent to Kubwa General Hospital in Abuja to recuperate from the near-fatal experience.

The school authorities called the student’s parents to inform them of the development, but by the time his parents arrived at the school, his condition had worsened to the point that he needed to be rushed to the hospital.

The parents were told that their son had been given Augmentin and Paracetamol tablets, but tests conducted at the hospital revealed his reaction was caused by sulfur, contradicting the claim that he was given Augmentin.

A team of medical experts from National Agency for Foods, Drug Administration and Control (NAFDAC), who visited the boy at the hospital, reportedly corroborated the hospital’s findings, saying the negative reaction could have been avoided if the school had acted expediently.

Findings from medical experts revealed that the teenager had suffered a medical condition called Stevens-Johnson Syndrome (SJS), which is a rare but serious condition arising from a severe reaction to taking certain drugs. The reaction causes the skin to blister and peel off and also affects the mucus membrane while blisters form inside the body, making it difficult to eat and urinate.

See the photos below;

Graphic Photo

Graphic Photo 2